MAUDE Adverse Event Report: ARTHROCARE CORP. CAPSURE 30 ICW; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORP. CAPSURE 30 ICW; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number AC1830-01
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/26/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference: case-(b)(4).Foreign zip code (b)(6).
 
Event or Problem Description
It was reported that during a wrist arthroscopy, the tip of the wand 'capsure 30' was detached from the shaft upon pulling it out of the patient's hand.The case was completed with a delay of 5min using the angle probe 'vulcan micro tac-s' as backup device.There was no harm and no further complications were reported.
 
Additional Manufacturer Narrative
Internal complaint reference: case-(b)(4).Foreign zip code (b)(6).
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that during a wrist arthroscopy, the tip of the wand 'capsure 30' was detached from the shaft upon pulling it out of the patient's hand.Tip got loosened and dangled out of the shaft but still connected.The detachment happened just when the tip is about to exit the skin and not inside the patient.The case was completed with a delay of 5 minutes using the angle probe 'vulcan micro tac-s' as backup device.There was no harm and no further complications were reported.
 
Additional Manufacturer Narrative
Internal complaint reference (b)(4).H10 h3, h6: the reported device was received for evaluation.A visual inspection of the returned instrument shows no manufacturing abnormalities.The tip where the electrode sits has been detached from the wand.Product was out of the original packaging.No packaging returned.A functional evaluation could not be conducted due to the wands detached tip with the electrode.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review found no similar reported events.A risk management review found that the reported failure was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A clinical review states no relevant clinical information was provided; therefore, a thorough medical investigation could not be rendered nor could the clinical root cause of the reported failure be determined.Based on the information provided, the detachment happened just when the tip is about to exit the skin and not inside the patient.A single undated photo was provided, that supports the compliant.According to the report, the case was completed with a delay of 5min using the angle probe 'vulcan micro tac-s' as backup device.Since there was no alleged harm to this patient, no further clinical/medical assessment is warranted at this time.It was determined the device contributed to the reported event.The complaint was confirmed and the root cause was associated with unintended use of the device.Factors that could have contributed to the reported event include: 1) hitting the device tip against a hard surface.2) excessive force.3) mechanical displacement of tissue through applied force.No containment or corrective actions are recommended at this time.

Brand Name
CAPSURE 30 ICW
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
Manufacturer (Section G)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key13509985
Report Number3006524618-2022-00054
Device Sequence Number20145644
Product Code GEI
UDI-Device Identifier00817470001907
UDI-Public00817470001907
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K033584
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/15/2024
Device Model NumberAC1830-01
Device Catalogue NumberAC1830-01
Device Lot Number2071954
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/26/2022
Supplement Date Received by Manufacturer02/09/2022
06/30/2022
Initial Report FDA Received Date02/10/2022
Supplement Report FDA Received Date02/22/2022
07/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown